MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CPS RIGHT 16 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CPS RIGHT 16 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42522600716
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Approximately one year post-implantation, the patient began to experience a clunk noise from the implanted prosthesis and subsequently underwent revision surgery of the articular surface.The bearing was exchanged for a larger size without complication.It was reported that all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented plus right size 9+: catalog#: 42504606612, lot#: 66232261; femoral posterior augment cemented size 9, 9+ 5 mm thickness: catalog#: 42556806605, lot#: 65263711; tibia fixed cemented right size f stem extension use required: catalog#: 42542007502, lot#: 66408195; tibial augment cemented half block right medial size ef 5 mm thickness: catalog#: 42555805405, lot#: 66422408; tibial augment cemented half block right lateral size ef 5 mm thickness: catalog#: 42555805205, lot#: 66449020; tibial central cone size x-small: catalog#: 42545000510, lot#: 66147640; stem extension tapered cemented 14 mm diameter +75 mm length: catalog#: 42560007514, lot#: 66497893, qty #2.The product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CPS RIGHT 16 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21720480
Report Number3007963827-2025-00118
Device Sequence Number3929051
Product Code MBH
UDI-Device Identifier00889024244610
UDI-Public(01)00889024244610(17)281019(10)66098448
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42522600716
Device Lot Number66098448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale